MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Model Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Inflammation (1932); Foreign Body In Patient (2687)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by affiliate in (b)(6) that postoperatively to an anterior cruciate ligament reconstruction procedure performed on (b)(6) 2021, it was observed that a fragment of the absolute g-w ntnl 1.1mmx15 6pk device remained inside the patient and began to come out little by little through the cannulation of the implanted screw device.On (b)(6) 2021, the patient underwent another surgical intervention to extract the fragment.The patient presented inflammation.The fragment was removed from the patient.The current status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary = according to the information received, it was reported that a patient underwent the surgical procedure for the reconstruction of the anterior cruciate ligament.The surgery was performed on (b)(6) 2021.The procedure went smoothly.The patient arrives after surgery for his check-up appointment and the doctor identifies something unusual, a fragment of the absolute g-w ntnl 1.1mmx15 6pk remained inside the patient and began to come out little by little through the cannulation of the 11x30 mm advance miracle screw implanted.The patient underwent another surgical intervention to extract the fragment of the nitinol guide ref 254514.Patient presented inflammation.The fragment is removed from the patient and is available for studies.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received provided by customer.The returned device was visual inspected, the observations revealed that the nitinol guide wire was broken.Only 2.1 inches of the nitinol guide was received; the distal part was bent, and some scratches were identified.A manufacturing record evaluation was performed for the finished device lot number: 6l65989, and no nonconformances were identified.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 600 devices that were released to distribution.No further procedural details were provided that could determine a root cause for the reported failure.Product evaluation of the returned device indicates that the nitinol guide wire could have being jammed during the insertion of the screw over the wire, this would cause that the force applied to deform the guide and then broke.It is possible that did not notice the broken part during the surgery.However, it cannot be conclusively affirmed.  as per ifu- 105494, indicates that if resistance is felt during the insertion of an absorbable interference screw over the guide wire, stop and confirm that the guide wire is not entrapped.If entrapped, back out the screw and withdraw the guide wire.And follow the instructions to pull back the guide wire and avoid any damage, it is important to rotate the hex driver counterclockwise to back out the screw until the guide wire straightens, however; it cannot be conclusively affirmed.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11740338
Report Number1221934-2021-01377
Device Sequence Number4168231
Product Code FZX
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number254514
Device Catalogue Number254514
Device Lot Number6L65989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/28/2021
06/12/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/01/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;